Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 21, 2006, 7:19 PM CDT for Saint Martin Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2006, 7:19 PM CDT (00:19 UTC)
- Expired
- Sep 21, 2006, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 7:20 PM CDT | FUNNEL CLOUD | Parks, LA | SEVERAL FUNNEL CLOUDS REPORTED BETWEEN ST. MARTINVILLE AND HENDERSON BY ST. MARTIN PARISH SHERIFF OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3527 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 15.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 220020
TORLCH
LAC099-220045-
/O.NEW.KLCH.TO.W.0012.060922T0019Z-060922T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 745 PM CDT
* AT 716 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD
OVER PARKS...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CATAHOULA BY 725 PM CDT
HENDERSON AND CECILIA BY 730 PM CDT
BUTTE LA ROSE BY 740 PM CDT
A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3019 9191 3011 9177 3027 9160 3040 9165
3039 9183
$$1 follow-up statement
000
WWUS54 KLCH 220035
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT THU SEP 21 2006
LAC099-220045-
/O.CON.KLCH.TO.W.0012.000000T0000Z-060922T0045Z/
ST. MARTIN LA-
734 PM CDT THU SEP 21 2006
...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR ST. MARTIN
PARISH...
AT 732 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD. THIS
FUNNEL CLOUD WAS LOCATED NEAR HENDERSON...MOVING NORTHEAST AT 20 MPH.
A TORNADO COULD FORM AT ANY TIME
THE TORNADO WILL BE NEAR...
BUTTE LA ROSE BY 740 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3027 9187 3018 9170 3027 9160 3040 9165
3039 9183
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:00 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU SEP 21 2006 .UPDATE...LOOKS LIKE THE SEAS WILL EXCEED 6 FEET IN THE OUTER WATERS AFTER MIDNIGHT TONIGHT SO WILL GO WITH THE SMALL CRAFT ADVISORY FOR TONIGHT. THESE CONDITIONS WILL PERSIST DUE TO THE STRONG SOUTHERLY FETCH. WINDS COULD ALSO GUST GREATER THAN 20 KNOTS. ALSO, FAVORABLE SHEAR EXISTS FOR ROTATING THUNDERSTORMS. WILL NEED TO BE ON OUR TOES FOR ANY TORNADOES. UNFORTUNATELY, THIS SHEAR PERSISTS IN THE LOWER 5K FT INTO EARLY SATURDAY. && .MARINE...SCA FOR THE OUTER WATERS BEYOND 20 NM EFFECTIVE 3 AM FRIDAY MORNING. && .PREV DISCUSSION... (ISSUED 240 PM CDT THU SEP 21 2006) SYNOPSIS...A DIGGING TROF WITH MAX WINDS ON THE UPWIND SIDE IS PROGRESSING INTO THE SOUTHERN PLAINS. A WARM FRONT IS CURRENTLY LIFTING THROUGH THE FORECAST AREA AND IS CURRENTLY ALIGNED ALONG THE I-10 CORRIDOR. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS COPIOUS MOISTURE CONTINUES TO BUILD IN THE LOWER 5K FT OF THE ATMOSPHERE THANKS TO A STRONG FETCH OFF THE GULF. AN ASSOCIATED PACIFIC COLD FRONT WHICH IS DUE ON SUNDAY WILL HELP TRIGGER ADDITIONAL RAINS THIS WEEKEND. AFTER LINGERING OVERRUNNING TYPE PRECIP ON MONDAY, WE SHOULD SEE A DRY STRETCH TUESDAY THROUGH THE END OF THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE WEST. DISCUSSION...TEMPERATURES WILL BE MODIFIED BY THE STRONG SOUTHERLY FLOW OFF THE GULF AND BY CLOUD COVER WHICH IS BEST SEEN USING THE >80 RH FIELD AT H925 ON THE NAM. THIS HOLDS THROUGH THE NEXT 72 HOURS. RAIN CHANCES WILL BE ENHANCED BY SPEED CONVERGENCE AS AIR PILES UP INLAND FROM THE COAST IN THE STRONG SOUTHERLY FLOW. PWATS CONTINUE TO CLIMB ABOVE 1.5 INCHES AS PACIFIC MOISTURE BEGINS TO BE CARRIED OVER THE GULF MOISTURE BY SATURDAY. OVERNIGHT TEMPS WILL BE QUITE WARM AND COULD REACH RECORD HIGH MINIMUMS UNTIL THE SUNDAY FRONTAL PASSAGE. AVIATION...TEMPO MVFR CIGS WITH TSTMS THIS AFTERNOON. MVFR CIGS LATE TNITE. MORE OF THE SAME ON FRIDAY. MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED STARTING AT 11 AM ON FRIDAY FOR SEAS GREATER THAN 7 FEET BEYOND 20 NM OFF THE COAST. THIS PRODUCT COULD BE ISSUED AS EARLY AS THE 1030 PM COASTAL FORECAST WHICH WOULD BEGIN THE 12 HOUR NOTIFICATION WINDOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 86 82 85 / 40 50 10 40 KBPT 80 87 81 85 / 20 50 0 40 KAEX 74 87 78 86 / 30 50 20 30 KLFT 76 86 80 88 / 50 60 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 3 AM SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM. && 11
Hazardous weather outlook, Sep 21, 4:52 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU SEP 21 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 452 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SLIM RAIN CHANCES RETURN TO THE AREA THIS AFTERNOON AND EVENING AS GULF MOISTURE INCREASES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE WEEKEND BEFORE A COLD FRONT CROSSES THE REGION ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Local storm report, Sep 21, 4:51 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 5 SSW FORKED ISLAND 29.76N 92.33W
09/21/2006 VERMILION LA LAW ENFORCEMENT
VERMILION PARISH SHERIFF OFFICE AND SEVERAL MEMBERS OF
THE PUBLIC REPORTED A TORNADO CROSSED HIGHWAY 82 IN THE
LITTLE PRAIRIE COMMUNITY. SEVERAL UTILITY POLES WERE
BLOWN DOWN.
&&
SHAMBURGERLocal storm report, Sep 21, 6:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 5 NW NEW IBERIA 30.06N 91.88W
09/21/2006 IBERIA LA LAW ENFORCEMENT
TORNADO NEAR COUTEAU REPORTED BY IBERIA PARISH SHERIFF
OFFICE
&&
SHAMBURGERLocal storm report, Sep 21, 7:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 5 NW NEW IBERIA 30.06N 91.88W
09/21/2006 IBERIA LA LAW ENFORCEMENT
TORNADO NEAR COTEAU REPORTED BY IBERIA PARISH SHERIFF
OFFICE. DAMAGE TO TRAILERS.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:53 AM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 14 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.